Ask a doctor

Can Botox cause nerve damage?

I had Botox 13 weeks ago. I'm now getting movement back but my eye still looks slightly dropped and between my eyebrows and across my eyebrow the eye that looks down abit I have a funny sensation as if I I have a plaster stuck on my forehead. Will I ever be normal as I'm getting really down about it. It feels like tingly but this sensation can come and go and has done for the last few months

Doctor Answers (4)

Botox and Drooping eyelid.

+1
Botox is temporary and therefore the undesirable side affects that you are experiencing will wear off in 3-4 months .  If you wish to continue using botox , i would recommend that you seek out an experienced doctor/nurse injector to do your treatment. Best of luck


Toronto Plastic Surgeon
5.0 out of 5 stars 143 reviews

Botox and Eyelid Drooping

+1
Botox is not permanent and will wear off in 3-4 months.  My suggestion is to see a different physician injector if you decide to have treatment again, since this complication is rare and technique dependent.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
5.0 out of 5 stars 37 reviews

Can Botox cause nerve damage

+1
Botox is not permanent, so what you are experiencing is the temporary affect of it wearing off in certain nerves and not in others. Normally, this is when someone would get a re-treatment, which you obviously don't want to do. As the Botox wears off entirely your nerves will be back to functioning completely. Nerves that may have had more Botox injected to them (such as the part where you had droopiness) will take longer to come back than other areas simply because more neuromodulator was injected in that area.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

You might also like...

Botox and ? of nerve damage

+1
It is very unlikely to get any permanent side effects or nerve symptoms from Botox.  Though it is not unusual to get temporary eye droop if some Botox leaked into the supraorbital foramen (on the brow)  and then gets down to the muscles involved in keeping the eye open.  This side effect always resolves as the Botox fades, but can be improved faster with use of an eye drop your doctor can prescribe called iopidine or aclopidine.  As far as tingling sensation, that sounds like nerve irritation, which should also go away often within a week or two of the treatment.

Karen Stolman, MD
Salt Lake City Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.